Patient :I have been on Nuvaring for over two years. I had my last period while on it on 28 June 2014. I took the ring out on 14 July 2014 then had another period on 17 July. My husband and I then got an ovulation test and it said that I would be ovulating between 24-29. My husband where intimate everyday even a couple days before and after. Around the 6th of August I noticed I felt as if I was going to start my period, but never did but my boobs got really sore and have continue to get bigger and darker around areola. I have also been really tired and nauseas, especially in the morning time and around certain foods. Today would be the day that I should get my period again and I woke up this morning more nausea then ever before and went for a workout. I then found out that I had started my period, but it is not like normal it is more brownish and not as heavy and I am not cramping. I just feel nausea. Is there a possibility that I could be pregnant or could it be something else and should I go to the doctor?
Thank you for your query.
Nuva ring if used appropriately provides contraception up to 98% effectiveness in providing protection against an unwanted conception. Based on the symptoms we cannot conclude on the pregnancy status whether you have conceived or not as the symptoms you have stated often overlap in case of pregnancy or premenstrual cycle symptoms and other conditions. The best option in your case would be to consult a doctor, who can do a blood test for βhCG which is more sensitive and can detect even low levels of the hormone in cases of early pregnancy. If these are positive then hormonal analysis for progesterone and Estradiol is also recommended and if they are deficient they would be supplemented immediately to support the pregnancy.
Hope that answers your query. Have a good day.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.